Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 97, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this small craft advisory at Dec 26, 2021, 3:19 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2021, 3:19 PM CST (21:19 UTC)
- Expired
- Dec 27, 2021, 6:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Houston/Galveston, TX
The text
As transmitted.
388 WHUS74 KHGX 262119 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 319 PM CST Sun Dec 26 2021 GMZ370-375-271200- /O.NEW.KHGX.SC.Y.0097.211226T2119Z-211227T1200Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 319 PM CST Sun Dec 26 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST MONDAY... * WHAT...South winds 15 to 20 knots and seas 5 to 7 ft. * WHERE...Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM and Waters from High Island to Freeport TX from 20 to 60 NM. * WHEN...Until 6 AM CST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
760 WHUS74 KHGX 270419 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 1019 PM CST Sun Dec 26 2021 GMZ370-375-271200- /O.CON.KHGX.SC.Y.0097.000000T0000Z-211227T1200Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 1019 PM CST Sun Dec 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... * WHAT...South winds 15 to 25 knots and seas 5 to 7 ft. * WHERE...Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM and Waters from High Island to Freeport TX from 20 to 60 NM. * WHEN...Until 6 AM CST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
034 WHUS74 KHGX 270906 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 306 AM CST Mon Dec 27 2021 GMZ370-375-271200- /O.CON.KHGX.SC.Y.0097.000000T0000Z-211227T1200Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 306 AM CST Mon Dec 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WHAT...South winds around 20 knots and seas 5 to 7 ft. * WHERE...Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM and Waters from High Island to Freeport TX from 20 to 60 NM. * WHEN...Until 6 AM CST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Dec 26, 3:15 PM CST, 4 minutes earlier.
Area forecast discussion, Dec 26, 3:15 PM CST, 4 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
315 PM CST Sun Dec 26 2021
.SHORT TERM [Through Monday Night]
The unseasonable and record warm airmass will continue over southeast
Texas as the area remains on the northern periphery of a strong and
broad ridge of high pressure. The surface pressure gradient is
tightening today as an area of low pressure moves north of the
region across the central plains coupled with a surface high
centered over Florida. Surface winds will remain in the 5 to 15 kt
range tonight, so less fog is expected overnight. Still expect
widespread low clouds once again, and another warm night is on tap
with min temps near 70 along the coast and in the mid 60s well
inland.
Max temps on Monday appear similar to today with northern and well
inland areas around 80 and central and southern areas peaking in the
lower 80s.
Wood
&&
.LONG TERM [Tuesday Through Sunday]...
Little change in the forecast can be expected through the end of
the week (the rest of 2021) and on into the start of the weekend
(the beginning of 2022). For most of the period, surface high
pressure will remain situated off to our east resulting in
persistent south to southeast winds. This flow will continue to
support near record and/or record breaking late December high and
high min temperatures for much of the area along with possible weak
shower development as weak disturbances flow across the area. There
is a weak front/boundary that will work its way into the area some
time on Wednesday or Wednesday night and will disrupt the onshore
flow (and maybe give us a brief break from this record breaking heat
from the extra cloud cover and possible showers?), but it should end
up washing out on Thursday with southeast winds back across the area
by the end of the day. Winds will become more southerly and strengthen
on Friday and Saturday ahead of something we have not talked about
in what seems quite a while...
A STRONG COLD FRONT!
A strong shortwave/trough moves across the central U.S over the weekend
and helps to sweep a strong cold front through the area late Saturday
night or early Sunday morning with breezy/windy conditions inland and
windy conditions along the coast. Much colder temperatures will filter
into the area behind the front. After the near record high temperatures
in the upper 70s/lower 80s on Saturday, we currently have lows plunging
into the upper 30s/lower 40s inland and lower 50s at the coast on Saturday
night with moderate to occasionally strong northwest to north winds.
Much of the area could end up staying in the 50s during the day on Sunday.
High pressure settling into the state Sunday night could end up helping
our low temperatures to bottom out in an upper 20s to lower 30s well
inland to low to mid 40s range at the coast.
Keep updated on the forecast as there is plenty of time for changes
to be made throughout the upcoming week. In the meantime, continue
to enjoy the heat.
42
&&
.MARINE...
Will carry caution flags for the nearshore waters and advisory flags
for the offshore waters for tonight due to a tightened pressure gradient
and associated higher winds and/or seas. Through Wednesday, winds and
seas might end up staying up enough across parts of the area for some
more flags. We still have a weak front/boundary moving into the area
Wednesday night or early Thursday morning, but it should quickly wash
out southeast winds back across the area by the end of the day on Thursday.
Winds become more southerly (and seas begin building again) heading
toward the end of the week and strengthen Friday and Saturday. Models
continue to advertise a big pattern change over the weekend that currently
brings a strong cold front into a through the coastal waters late Saturday
night or early Sunday morning.
42
&&
.PREV DISCUSSION... /ISSUED 1139 AM CST Sun Dec 26 2021/
DISCUSSION...
AVIATION [18Z TAF Issuance]...
BKN to OVC ceilings across most of the area at mid-day. Still
seeing MVFR ceilings across NW and N areas. South winds 10 to 20
kts will continue this afternoon and remain around 10 kts tonight
due to a strengthening pressure gradient. With surface winds
staying elevated tonight, do not expect much fog - there could be
a few patchy areas with MVFR ceilings late tonight. Expect MVFR
ceilings areawide tonight, reforming this evening across central
and coastal areas.
Wood
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 66 79 66 81 66 / 0 0 0 20 10
Houston (IAH) 68 81 68 82 69 / 0 10 10 20 20
Galveston (GLS) 69 78 69 77 70 / 0 0 0 10 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Beach Hazards Statement until 6 PM CST this evening for the
following zones: Bolivar Peninsula...Brazoria Islands...
Galveston Island...Matagorda Islands.
GM...Small Craft Advisory until 6 AM CST Monday for the following
zones: Waters from Freeport to Matagorda Ship Channel TX
from 20 to 60 NM...Waters from High Island to Freeport TX
from 20 to 60 NM.
&&The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 3:02 AM CST | Dense Fog Advisory | HGX | Austin, Brazoria, Brazos, Burleson, Colorado, Fort Bend and 5 more | 6 hr |
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.